Alert archive / Nebraska / Red Flag Warnings in 2010
Red Flag Warning 10, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Oct 29, 2010, 3:07 AM MDT for 7 counties in Nebraska. It took effect at Oct 29, 2010, 11:00 AM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 29, 2010, 3:07 AM MDT (09:07 UTC)
- In effect from
- Oct 29, 2010, 11:00 AM MDT
- Expired
- Oct 29, 2010, 5:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS North Platte, NE
Counties Arthur County, NE, Cherry County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Keith County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 111 km from the middle of the area, began a volume at 09:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.1 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3481 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
150 WWUS83 KLBF 290907 RFWLBF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 407 AM CDT FRI OCT 29 2010 ...CRITICAL FIRE DANGER THIS AFTERNOON... .LOW PRESSURE WILL MOVE THROUGH SOUTH DAKOTA DRAWING WARM DRY AIR INTO WESTERN AND PARTS OF NORTH CENTRAL NEBRASKA. THERE IS SOME UNCERTAINTY AS TO HOW FAR EAST THE VERY DRY AIR WILL MOVE AND HOW STRONG THE WINDS WILL BECOME FARTHER EAST. NEZ204-292115- /O.NEW.KLBF.FW.W.0010.101029T1700Z-101029T2300Z/ EASTERN PANHANDLE/CRESCENT LAKE NWR- 307 AM MDT FRI OCT 29 2010 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MDT THIS AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 204... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MDT THIS AFTERNOON. * AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 204 EASTERN PANHANDLE/CRESCENT LAKE NWR. * WEST WINDS WILL INCREASE TO AROUND 15 MPH WITH GUSTS TO 25 MPH OR STRONGER DEVELOPING DURING THE AFTERNOON. * HUMIDITY WILL FALL BELOW 15 PERCENT WITH TEMPERATURES IN THE 70S AND DEWPOINTS IN THE TEENS AND 20S. * FIRE DANGER WILL BECOME CRITICAL AND ANY FIRES WHICH DEVELOP WILL BE VERY DIFFICULT OR IMPOSSIBLE TO CONTAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ NEZ206-208-292115- /O.NEW.KLBF.FW.A.0009.101029T1700Z-101029T2300Z/ SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/ SAMUEL R MCKELVIE NATIONAL FOREST- NIOBRARA VALLEY/FORT NIOBRARA NWR- 407 AM CDT FRI OCT 29 2010 /307 AM MDT FRI OCT 29 2010/ ...FIRE WEATHER WATCH IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY THROUGH THIS AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 206 AND 208... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY THROUGH THIS AFTERNOON. * AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 206 SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/SAMUEL R MCKELVIE NATIONAL FOREST...FIRE WEATHER ZONE 208 NIOBRARA VALLEY/FORT NIOBRARA NWR. * WEST WINDS COULD BECOME STRONG AND GUSTY REACHING SPEEDS OF 15 TO 25 MPH. * THESE STRONGER WINDS...IF THEY DEVELOP...WILL DRAW VERY DRY AIR EASTWARD THROUGH THE SANDHILLS AND THE NIOBRARA VALLEY. * FIRE DANGER COULD BECOME CRITICAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS COULD DEVELOP. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ HTTP://WEATHER.GOV/NORTHPLATTE
2 follow-up statements
427 WWUS83 KLBF 290938 AAA RFWLBF URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 438 AM CDT FRI OCT 29 2010 ...CRITICAL FIRE DANGER THIS AFTERNOON... .LOW PRESSURE WILL MOVE THROUGH SOUTH DAKOTA DRAWING WARM DRY AIR INTO WESTERN AND PARTS OF NORTH CENTRAL NEBRASKA. THERE IS SOME UNCERTAINTY AS TO HOW FAR EAST THE VERY DRY AIR WILL MOVE AND HOW STRONG THE WINDS WILL BECOME FARTHER EAST. NEZ204-292300- /O.CON.KLBF.FW.W.0010.101029T1700Z-101029T2300Z/ EASTERN PANHANDLE/CRESCENT LAKE NWR- 338 AM MDT FRI OCT 29 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MDT THIS AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 204... * AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 204 EASTERN PANHANDLE/CRESCENT LAKE NWR. * WEST WINDS WILL INCREASE TO AROUND 15 MPH WITH GUSTS TO 25 MPH OR STRONGER DEVELOPING DURING THE AFTERNOON. * HUMIDITY WILL FALL BELOW 15 PERCENT WITH TEMPERATURES IN THE 70S AND DEWPOINTS IN THE TEENS AND 20S. * FIRE DANGER WILL BECOME CRITICAL AND ANY FIRES WHICH DEVELOP WILL BE VERY DIFFICULT OR IMPOSSIBLE TO CONTAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ NEZ206-208-292300- /O.CON.KLBF.FW.A.0009.101029T1700Z-101029T2300Z/ SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/ SAMUEL R MCKELVIE NATIONAL FOREST- NIOBRARA VALLEY/FORT NIOBRARA NWR- 438 AM CDT FRI OCT 29 2010 /338 AM MDT FRI OCT 29 2010/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY THROUGH THIS AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 206 AND 208... * AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 206 SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/SAMUEL R MCKELVIE NATIONAL FOREST...FIRE WEATHER ZONE 208 NIOBRARA VALLEY/FORT NIOBRARA NWR. * WEST WINDS COULD BECOME STRONG AND GUSTY REACHING SPEEDS OF 15 TO 25 MPH. * THESE STRONGER WINDS...IF THEY DEVELOP...WILL DRAW VERY DRY AIR EASTWARD THROUGH THE SANDHILLS AND THE NIOBRARA VALLEY. * FIRE DANGER COULD BECOME CRITICAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS COULD DEVELOP. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ HTTP://WEATHER.GOV/NORTHPLATTE
981 WWUS83 KLBF 292039 RFWLBF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 339 PM CDT FRI OCT 29 2010 ...ELEVATED FIRE DANGER THROUGH EARLY EVENING... .A HIGHLY MIXED ATMOSPHERE WILL CONTINUE TO BRING WIND GUSTS OF 25 TO 35 MPH IN ISOLATED AREAS OF THE SANDHILLS OVER THE NEXT FEW HORUS. THIS COMBINED WITH RELATIVE HUMIDITY LEVELS IN THE SINGLE DIGITS TO TEENS WILL LEAVE CRITICAL TO NEAR CRITICAL FIRE WEATHER CONDITIONS IN PLACE. COOLER TEMPERATURES NEAR SUNSET AND A RAPID DECREASE IN THE GUSTY WINDS WILL EASE CONDITIONS BY 600 PM CDT. NEZ206-208-292145- /O.CAN.KLBF.FW.A.0009.000000T0000Z-101029T2300Z/ SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/ SAMUEL R MCKELVIE NATIONAL FOREST- NIOBRARA VALLEY/FORT NIOBRARA NWR- 339 PM CDT FRI OCT 29 2010 /239 PM MDT FRI OCT 29 2010/ ...FIRE WEATHER WATCH IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 206 AND 208... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE FIRE WEATHER WATCH. * AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 206 SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/SAMUEL R MCKELVIE NATIONAL FOREST...FIRE WEATHER ZONE 208 NIOBRARA VALLEY/FORT NIOBRARA NWR. * LOW RELATIVE HUMIDITY AND WIND GUSTS NEAR 25 MPH WILL CONTINUE TO CREATE AREAS OF ELEVATED FIRE DANGER. HOWEVER TEMPERATURES ARE EXPECTED TO COOL QUICKLY AND WINDS DROP NEAR SUNSET AND EASE THE FIRE DANGER. $$ NEZ204-292300- /O.CON.KLBF.FW.W.0010.000000T0000Z-101029T2300Z/ EASTERN PANHANDLE/CRESCENT LAKE NWR- 239 PM MDT FRI OCT 29 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MDT THIS AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 204... * AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 204 EASTERN PANHANDLE/CRESCENT LAKE NWR. * WEST WINDS OF 15 TO 20 MPH WITH GUSTS UP TO 30 MPH THROUGH 500 PM MDT WILL BE POSSIBLE...WITH A RAPID DECREASE IN WINDS EXPECTED BY SUNSET. * HUMIDITY LEVELS IN THE SINGLE DIGITS TO TEENS WILL RECOVER OVER THE NEXT FEW HOURS AND TEMPERATURES BEGIN TO COOL NEAR SUNSET. * CRITICAL FIRE CONDITIONS WILL PERSIST OVER THE NEXT FEW HOURS KEEPING THE THREAT OF RAPID FIRE GROWTH...WITH IMPROVEMENT EXPECTED BY SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/NORTHPLATTE
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Oct 29, 2:14 AM MDT, 53 minutes earlier.
Area forecast discussion, Oct 29, 2:14 AM MDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 314 AM CDT FRI OCT 29 2010 .DISCUSSION... FIRE WEATHER CONCERNS ARE AT THE TOP OF THE LIST THIS MORNING. HAVE DECIDED TO ISSUE A RED FLAG WARNING FOR THE EASTERN PANHANDLE INTO FAR WESTERN NEB ALONG AND NORTH OF INTERSTATE 80. MAV GUIDANCE ACTUALLY SUPPORTS RED FLAG...AND MET GUIDANCE NOT FAR BEHIND. FURTHER EAST THE SIGNAL FOR RED FLAG IS NOT AS CLEAR...SO HAVE OPTED FOR A FIRE WEATHER WATCH. GFS SOUNDINGS MIX TO ABOUT 800MB IN THE AREA OF CONCERN FOR RED FLAG THIS AFTERNOON...AND THIS SUPPORTS GUSTS OVER 25 MPH. TEMPERATURE WISE A NICE WARM UP TODAY WITH HIGHS IN THE 65 TO 75 DEGREE RANGE...WARMEST ACROSS THE WEST. FOR SATURDAY IT APPEARS A WEAK COLD FRONT WILL BACK IN FROM THE NORTHEAST...AND THIS WILL COOL THINGS A FEW DEGREES. FOR SUNDAY THE MODELS HAVE COME INTO BETTER AGREEMENT...WITH ECMWF TRENDING TOWARD THE GFS AND A WEAKER SOLUTION WITH THE WEATHER SYSTEM. WE DO HAVE SOME DECENT LIFT BUT MOISTURE IS VERY LIMITED. WILL KEEP POP CHANCES FOR RAIN SHOWERS IN THE SLIGHT TO LOW CHANCE CATEGORY...AND ANY THREAT OF RAIN WILL END BY SUNDAY EVENING. EARLY NEXT WEEK LIGHT EAST TO SOUTHEAST SURFACE FLOW IS EXPECTED AS HIGH PRESSURE MOVES SLOWLY ACROSS THE AREA. DUE TO THE EAST AND SOUTHEAST FLOW EXPECTED...HAVE TRENDED TEMPS DOWN A FEW DEGREES. MODELS DIVERGE BY MID WEEK...WITH ENSEMBLES SUPPORTING A GFS SOLUTION. THIS WOULD BE THE WARMER SOLUTION...AND THE GOING WARMER FORECAST REFLECTS THE LATEST THINKING. && .AVIATION... VFR TODAY AND TONIGHT. LOW PRESSURE ACROSS THE WRN HIGH PLAINS TRACKS EAST THROUGH SOUTH DAKOTA WITH A TRAILING COLD FRONT DROPPING INTO NEBRASKA TONIGHT. SCT-BKN250 CIGS WILL BE OPERATING ACROSS THE FCST AREA IN RESPONSE TO A LONG WAVE TROF APPROACHING THE PACIFIC COAST. && .FIRE WEATHER... LOW PRESSURE ACROSS THE WRN HIGH PLAINS WILL TRACK THROUGH SOUTH DAKOTA THIS AFTN DRAWING WARM DRY AIR INTO THE EASTERN PANHANDLE AND PERHAPS INTO PARTS OF NORTH CNTL NEBRASKA. STRONG 30KT WINDS AT 800MB...ROUGHLY 3000FT AGL ARE EXPECTED TO MIX DOWN PRODUCING FREQUENT GUSTS TO 25 MPH OR STRONGER. RH IS EXPECTED TO FALL BELOW 15 PERCENT AS TEMPS RISE INTO THE 70S AND DEWPOINTS FALL INTO THE TEENS OR LOWER 20S. && .LBF WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING FROM 11 AM THIS MORNING TO 5 PM MDT THIS AFTERNOON FOR NEZ204. FIRE WEATHER WATCH FROM NOON CDT /11 AM MDT/ TODAY THROUGH THIS AFTERNOON FOR NEZ206-208. && DISCUSSION...TAYLOR AVIATION/FIRE...CDC
Hazardous weather outlook, Oct 28, 2:32 PM MDT, 12 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 332 PM CDT THU OCT 28 2010 NEZ004>010-022>029-035>038-056>059-069>071-094-292045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 332 PM CDT THU OCT 28 2010 /232 PM MDT THU OCT 28 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. EARLY EVENING RELATIVE HUMIDITY VALUES WILL REMAIN NEAR 15 PERCENT ACROSS SOUTHWEST NEBRASKA. FIRE DANGER WILL BE VERY HIGH BUT WINDS BE SOUTH AND WEST AT 10 TO 15 MPH MAKING FIRE CONTROL MANAGEABLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY WILL SEE WARMER TEMPERATURES...RESULTING IN A RETURN OF MINIMUM RELATIVE HUMIDITY VALUES AROUND 15 PERCENT...ESPECIALLY ACROSS WEST CENTRAL AND SOUTHWEST NEBRASKA. FIRE DANGER WILL AGAIN BE VERY HIGH...HOWEVER WEST WINDS AROUND 15 MPH WILL KEEP THE FIRE DANGER FROM REACHING CRITICAL LEVELS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE MASEK
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 29, 3:07 AM MDT | Fire Weather Watch | LBF | Blaine, Boyd, Brown, Cherry, Holt, Hooker and 6 more | 12 hr |
Nearby
Red Flag Warnings in Nebraska, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.